Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 27, 2014, 7:18 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 7:18 PM MDT (01:18 UTC)
- Expired
- May 27, 2014, 8:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 47 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:40 PM MDT | HAIL 0.5 | Tie City Campground, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3390 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS55 KCYS 280118
SVRCYS
WYC001-021-280200-
/O.NEW.KCYS.SV.W.0029.140528T0118Z-140528T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING...
WEST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 800 PM MDT
* AT 713 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNIVERSITY
OF WYOMING WAR MEMORIAL STADIUM...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YELLOW PINE CAMPGROUND AND TIE CITY CAMPGROUND AROUND 725 PM MDT.
NORTH CROW CAMPGROUND AROUND 745 PM MDT.
GRANITE SPRINGS CAMPGROUND AND GRANITE SPRINGS RESERVOIR AROUND 750
PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 315 AND 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4138 10516 4116 10522 4120 10560 4138 10555
TIME...MOT...LOC 0118Z 275DEG 21KT 4129 10547
HAIL...1.00IN
WIND...60MPH
$$
COX3 follow-up statements
145
WWUS55 KCYS 280126
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
726 PM MDT TUE MAY 27 2014
WYC001-021-280200-
/O.CON.KCYS.SV.W.0029.000000T0000Z-140528T0200Z/
ALBANY WY-LARAMIE WY-
726 PM MDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 800 PM MDT...
AT 723 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YELLOW PINE
CAMPGROUND...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH CROW CAMPGROUND AROUND 745 PM MDT.
GRANITE SPRINGS CAMPGROUND AND GRANITE SPRINGS RESERVOIR AROUND 750
PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4138 10516 4116 10522 4120 10560 4138 10555
TIME...MOT...LOC 0126Z 275DEG 21KT 4129 10541
HAIL...1.00IN
WIND...60MPH
$$
COX276
WWUS55 KCYS 280145
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT TUE MAY 27 2014
WYC001-021-280200-
/O.CON.KCYS.SV.W.0029.000000T0000Z-140528T0200Z/
ALBANY WY-LARAMIE WY-
745 PM MDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 800 PM MDT...
AT 742 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YELLOW PINE
CAMPGROUND...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH CROW CAMPGROUND AROUND 755 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4138 10516 4116 10522 4120 10560 4138 10555
TIME...MOT...LOC 0145Z 275DEG 15KT 4129 10533
HAIL...1.00IN
WIND...60MPH
$$
COX986 WWUS55 KCYS 280153 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 753 PM MDT TUE MAY 27 2014 WYC001-021-280203- /O.EXP.KCYS.SV.W.0029.000000T0000Z-140528T0200Z/ ALBANY WY-LARAMIE WY- 753 PM MDT TUE MAY 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LARAMIE AND SOUTHEASTERN ALBANY COUNTIES WILL EXPIRE AT 800 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4138 10516 4116 10522 4120 10560 4138 10555 TIME...MOT...LOC 0153Z 275DEG 15KT 4129 10529 $$ COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:22 PM MDT, 56 minutes earlier.
Area forecast discussion, May 27, 6:22 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT TUE MAY 27 2014
.UPDATE...
ISSUED AT 622 PM MDT TUE MAY 27 2014
ISOLATED TO WIDELY SCATTERED T-STORMS HAVE DEVELOPED EARLY THIS
EVENING ACROSS THE CWA...WITH A FEW DROPPING SOUTHEAST ACROSS
SOUTH DAKOTA AND TOWARD THE NORTHERN NEBRASKA PANHANDLE. THE
ENVIRONMENT ACROSS THE REGION REMAINS FAIRLY UNSTABLE...WITH
SBCAPES RANGING FROM 500 J/KG ACROSS WYOMING TO 2000 J/KG ACROSS
NORTHERN NEBRASKA. SHEAR IS MINIMAL THO...SO THINK THAT THE STORMS
WILL STRUGGLE TO MAINTAIN WITH THE LACK OF SHEAR. ADDED IN A
BROADER AREA OF ISOLATED THUNDER...WITH A SLIGHTLY HIGHER COVERAGE
IN THE NW NEB FOR POTENTIAL GENERATION OFF OUTFLOW BOUNDARIES
WITHIN THE HIGHEST AXIS OF INSTABILITY.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 352 PM MDT TUE MAY 27 2014
LATEST SATELLITE WATER VAPOR OBSERVATIONS INDICATE THAT WE ARE
SEEING A BATCH OF DEEPER MOISTURE ROUNDING THE NORTHERN EDGE OF
THE UPPER RIDGE...WORKING ITS WAY DOWN ACROSS CENTRAL WYOMING
INTO OUR AREA. ON RADAR...WE CURRENTLY NOTE ISOLATED SHOWERS AND
THUNDERSTORMS STARTING TO INCREASE IN DEVELOPMENT AND COVERAGE
ALONG AND WEST OF THE LARAMIE RANGE. THIS ACTIVITY IS MOVING INTO
A REGION OF MODERATE INSTABILITY WITH MUCAPES AROUND 1200 J/KG.
EXPECT A QUICK TENTH OF AN INCH OF QPF FOR SOME LOCATIONS OUT IN
THE WESTERN ZONES BEFORE SUNSET...AND THINK MOST OF ANY ACTIVITY
AFTER SUNSET WOULD QUICKLY DISSIPATE.
THE GFS AND THE ECMWF KEEP OUR AREA UNDERNEATH THE MID/UPPER RIDGE
TOMORROW WITH VERY WEAK DYNAMIC FORCING FOR ORGANIZED CONVECTION...
BUT THEY BOTH SHOW HINTS AT SOME DIURNAL CONVECTION LATE TOMORROW
WITH A BUMP-UP OF MIDLEVEL MOISTURE. DEEP LAYERED SUBSIDENCE AS
ADVERTISED IN ALL OF THE MODELS WOULD SUGGEST TOMORROW WILL
BE OUR WARMEST DAY WITH LOWER 60S AT HIGHER ELEVATIONS...MID/UPPER
80S IN LOWER ELEVATIONS IN WYOMING WITH UPPER 80S TO MID 90S IN
NEBRASKA AND FAR EASTERN WYOMING. THIS WILL ACCELERATE THE
SNOWMELT ABOVE 9000 FT IN OUR WESTERN ZONES. WE CARRIED SOME SMALL
POPS FOR ISOLATED TO SCATTERED THUNDERSTORMS FORMING UP IN THE
WESTERN HIGHER TERRAIN FOR TOMORROW AFTERNOON.
MODELS IN GOOD AGREEMENT TAKING THE UPPER RIDGE EAST OF OUR AREA
ON THURSDAY WITH DEEPER PACIFIC MOISTURE WORKING UP ACROSS OUR AREA
IN A DEEPENING SOUTHWESTERLY UPPER FLOW. RAISED POPS IN THE
CENTRAL AND WESTERN ZONES A BIT FOR SCATTERED THUNDERSTORMS
THURSDAY AFTERNOON. QPF VALUES WERE RAISED A BIT (ESPECIALLY OUT
IN THE WESTERN ZONES) FOR THURSDAY WITH A QUARTER TO HALF INCH
POSSIBLE SOME LOCATIONS WEST OF THE LARAMIE RANGE. THIS COULD ALSO
AGGRAVATE THE ONGOING SNOWMELT FLOOD SITUATION IN CARBON AND
ALBANY COUNTIES (PLEASE REFER TO THE HYDROLOGIC DISCUSSION IN THIS
PRODUCT)
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 352 PM MDT TUE MAY 27 2014
THE LATEST ECMWF CONTINUES TO SHOW...AND HAS BEEN SHOWING FOR
SEVERAL DAYS NOW...A SUBTROPICAL MOISTURE PLUME MOVING IN FROM THE
SOUTHWEST AS EARLY AS THURSDAY AFTERNOON...MORE LIKELY FRIDAY
AFTERNOON. THIS IS THE REMNANTS OF HURRICANE AMANDA. THE ECMWF IS
BY FAR THE MOST BULLISH ON QPF...WITH NEARLY 2 INCHES OF QPF OVER
CONVERSE AND NIOBRARA COUNTIES FRIDAY AFTERNOON. THIS MOISTURE
LOOKS TO INTERACT WITH A FRONTAL BOUNDARY STALLED ACROSS THE
CENTRAL PORTIONS OF THE STATE. THE NAM IS SIMILAR IN PLACEMENT.
VERY LITTLE IN THE WAY OF STORM MOTIONS WITH THESE STORMS FRIDAY
INTO SATURDAY AS THE JET IS WELL NORTH IN MONTANA. GFS SOUNDINGS
SHOWING STORM MOTIONS UNDER 5KTS WITH PWATS NEAR .9 INCHES. COULD
SEE VERY EFFICIENT RAIN PRODUCERS WITH THESE STORMS. LATER SHIFTS
NEED TO MONITOR AND ISSUE ANY WATCH PRODUCTS FOR FLOODING AS THE
EVENT DRAWS CLOSER.
BY SATURDAY...BAND OF HEAVIEST RAIN LOOKS TO SHIFT EAST OF THE
LARAMIE RANGE...SO FOLKS IN THESE AREAS COULD SEE GOOD RAINFALL.
WITH RECYCLING RAIN...SIMILAR TO THE SUMMER MONTHS...WE COULD SEE
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CONTINUING THROUGH
TUESDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON)
ISSUED AT 622 PM MDT TUE MAY 27 2014
ISOLATED TO WIDELY SCATTERED TSTORMS HAVE DEVELOPED EARLY THIS
EVENING...AND SHOULD LAST THROUGH SUNSET. AIRPORTS WITH THE
HIGHEST PROBABILITIES OF BEING AFFECTED ARE KCDR...KLAR...AND
KRWL. ONCE THIS ACTIVITIES DIMINISHES...EXPECT VFR CONDITIONS TO
PREVAIL THROUGH WEDNESDAY AFTERNOON...WITH SOUTHERLY GUSTS OF 20
TO 30 KTS.
&&
.FIRE WEATHER...
ISSUED AT 352 PM MDT TUE MAY 27 2014
ELEVATED FIRE WEATHER CONCERNS ON WEDNESDAY AND THURSDAY AFTERNOONS
MAINLY FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. RH VALUES
COULD FALL BELOW 15 PERCENT ALONG WITH GUSTY SOUTHWEST WINDS BETWEEN
20 AND 25 MPH. CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE
LATE THURSDAY INTO FRIDAY AS PACIFIC MOISTURE IS DRAWN NORTHWARD
INTO WYOMING AND NEBRASKA ALONG WITH A SERIES OF PASSING UPPER
LEVEL DISTURBANCES.
&&
.HYDROLOGY...
ISSUED AT 352 PM MDT TUE MAY 27 2014
EXTENDED PERIOD OF VERY WARM TEMPERATURES ACROSS THE AREA THIS
WEEK. FREEZING LEVELS BETWEEN 14K AND 15K FEET WILL RESULT IN
SIGNIFICANT MELTING OF MOUNTAIN SNOW PACK OVER THE SNOWY AND SIERRA
MADRE RANGES THIS WEEK. FORECAST POINTS AND SMALLER CREEKS AND
STREAMS THAT HAVE NOT ALREADY RISEN TO FLOOD STAGE ARE LIKELY TO
DO SO OVER THE NEXT FEW DAYS. FLOOD WARNINGS ARE IN EFFECT FOR THE
ENCAMPMENT RIVER AT ENCAMPMENT...THE LITTLE SNAKE RIVER AT
SAVERY...AND THE NORTH PLATTE RIVER AT SINCLAIR AND SARATOGA.
CONCERN IS GROWING FOR THE SNOWY AND SIERRA MADRE RANGE FOR A
WIDESPREAD RAIN ON SNOW EVENT STARTING POSSIBLY AS EARLY AS
THURSDAY AFTERNOON...MORE LIKELY FRIDAY AFTERNOON
THOUGH...EXTENDING INTO SATURDAY. THE REMNANTS OF A TROPICAL STORM
STILL FORECAST TO MOVE INTO THE AREA LATE THIS WEEK. INCREASED
PRECIPITATION CHANCES AS THIS HAPPENS. FOR PUBLIC INFORMATION
REGARDING THE DEVELOPING FLOOD THREAT...REFER TO FFACYS. WARNING
INFORMATION IS AVAILABLE UNDER FLWCYS AND FLSCYS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WYZ105-109-110-113-
115.
NE...NONE.
&&
UPDATE...RJM
SHORT TERM...GARMON
LONG TERM...CLAYCOMB
AVIATION...RJM
FIRE WEATHER...GARMON
HYDROLOGY...CLAYCOMBHazardous weather outlook, May 27, 4:42 AM MDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 442 AM MDT TUE MAY 27 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 281045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 442 AM MDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SEVERE THUNDERSTORMS ARE NOT LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY OVER SOUTHEAST WYOMING WEDNESDAY AND THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. CHANCES FOR THUNDERSTORMS WILL INCREASE FRIDAY WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-281045- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 442 AM MDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOWMELT FROM THE MOUNTAINS WILL CONTINUE TO PRODUCE FLOODING ALONG RIVERS AND TRIBUTARIES OF CARBON AND ALBANY COUNTIES TODAY THROUGH THIS WEEKEND. CHECK RIVER FORECASTS AND FLOOD STATEMENTS FOR THE LATEST DETAILED RIVER INFORMATION. THOSE WITH RECREATIONAL INTERESTS AND PERSONS LIVING IN FLOOD PRONE LOCATIONS ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND ADJUST PLANS ACCORDINGLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON MAINLY NEAR THE MOUNTAINS. THUNDERSTORM CHANCES WILL INCREASE LATE THIS WEEK AND INTO THE WEEKEND. SHOWERS AND THUNDERSTORMS MAY FURTHER AGGRAVATE RIVER FLOODING THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
In the hours before
Special weather statement, May 27, 4:07 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 407 PM MDT TUE MAY 27 2014 WYZ103-106-107-272300- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 407 PM MDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...EXTREME SOUTHERN CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 500 PM MDT... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LARAMIE PEAK...OR 21 MILES NORTHWEST OF WHEATLAND...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN ALBANY AND WESTERN PLATTE COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4225 10506 4207 10517 4220 10555 4235 10546 TIME...MOT...LOC 2207Z 287DEG 8KT 4220 10530 COX
Special weather statement, May 27, 5:34 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 534 PM MDT TUE MAY 27 2014 WYZ105-110-114-115-280030- LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-SNOWY RANGE WY- 534 PM MDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ALBANY AND EASTERN CARBON COUNTIES UNTIL 630 PM MDT... AT 527 PM MDT...DOPPLER RADAR WAS INDICATING NUMEROUS SHOWERS NEAR ELK MOUNTAIN...OR 42 MILES EAST OF RAWLINS...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE SHOWERS. LOCATIONS NEAR THE PATH OF THIS ACTIVITY INCLUDE... ARLINGTON... ROCK RIVER... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 252 AND 276. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4184 10594 4156 10591 4157 10652 4178 10651 TIME...MOT...LOC 2332Z 266DEG 22KT 4163 10641 COX
Local storm report, May 27, 5:44 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
544 PM MDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM NON-TSTM WND GST 15 E SINCLAIR 41.78N 106.83W
05/27/2014 M60 MPH CARBON WY DEPT OF HIGHWAYS
GUST REPORTED AT WALCOTT JUNCTION ON INTERSTATE 80.
&&
RCOXSpecial weather statement, May 27, 6:07 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 607 PM MDT TUE MAY 27 2014 WYZ110-114-115-280100- LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SNOWY RANGE WY- 607 PM MDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EXTREME EASTERN CARBON COUNTIES UNTIL 700 PM MDT... AT 600 PM MDT...DOPPLER RADAR REPORTED A FEW SHOWERS 13 MILES NORTHEAST OF NORTH FORK CAMPGROUND...OR 21 MILES NORTHWEST OF LARAMIE...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE SHOWERS. THESE SHOWERS WILL BE NEAR... RURAL CENTRAL ALBANY COUNTY THROUGH 700 PM MDT RURAL SOUTHERN ALBANY COUNTY THROUGH 700 PM MDT THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 285 AND 309. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4145 10558 4123 10565 4139 10610 4156 10600 TIME...MOT...LOC 0002Z 293DEG 17KT 4144 10594 COX
Special weather statement, May 27, 6:35 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 635 PM MDT TUE MAY 27 2014 WYZ101-103-105-106-280130- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 635 PM MDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...SOUTHERN CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 730 PM MDT... AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOXELDER TO 5 MILES WEST OF GARRETT...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... GARRETT AROUND 645 PM MDT. CURTIS GULCH CAMPGROUND AROUND 655 PM MDT. WINDY PEAK AROUND 700 PM MDT. LAPRELE RESERVOIR AROUND 710 PM MDT. FRIEND PARK CAMPGROUND AROUND 715 PM MDT. LARAMIE PEAK AROUND 725 PM MDT. ESTERBROOK...HARRIS PARK AND ESTERBROOK CAMPGROUND AROUND 730 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 137 AND 151. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4284 10539 4208 10519 4202 10576 4271 10599 TIME...MOT...LOC 0035Z 252DEG 14KT 4265 10578 4214 10567 COX
Special weather statement, May 27, 7:00 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 700 PM MDT TUE MAY 27 2014 WYZ115>117-280200- LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 700 PM MDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND EASTERN ALBANY COUNTIES UNTIL 800 PM MDT... AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BALDY PEAK...OR 15 MILES NORTHEAST OF LARAMIE...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... IRON MOUNTAIN AROUND 730 PM MDT. HORSE CREEK AROUND 745 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4154 10507 4133 10513 4145 10558 4162 10552 TIME...MOT...LOC 0100Z 288DEG 17KT 4151 10544 COX
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:07 PM MDT | Special Weather Statement | CYS | Albany | 53 min |
| May 27, 6:35 PM MDT | Special Weather Statement | CYS | 55 min | |
| May 27, 7:00 PM MDT | Special Weather Statement | CYS | Albany | 60 min |
| May 27, 7:23 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 67 min |
| May 27, 8:07 PM MDT | Special Weather Statement | CYS | Laramie | 53 min |
| May 27, 8:25 PM MDT | Special Weather Statement | CYS | Laramie | 65 min |
| May 27, 8:37 PM MDT | Special Weather Statement | CYS | Laramie | 53 min |
| May 27, 8:41 PM MDT | Special Weather Statement | CYS | Niobrara | 64 min |
| May 27, 9:23 PM MDT | Areal Flood Warning | CYS | Carbon | 24 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.